Alert archive / Illinois / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 80, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 22, 2020, 2:04 PM CDT for Calhoun County, Pike County, Illinois; Pike County, Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2020, 2:04 PM CDT (19:04 UTC)
- Expired
- Jun 22, 2020, 2:30 PM CDT
- In force
- 26 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Calhoun County, IL, Pike County, IL, Pike County, MO
The radar
The St Louis radar (KLSX), 77 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 1:36 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.1 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 401 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
970
WUUS53 KLSX 221904
SVRLSX
ILC013-149-MOC163-221930-
/O.NEW.KLSX.SV.W.0080.200622T1904Z-200622T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
204 PM CDT Mon Jun 22 2020
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
North central Calhoun County in southwestern Illinois...
Southeastern Pike County in west central Illinois...
East central Pike County in northeastern Missouri...
* Until 230 PM CDT.
* At 204 PM CDT, a severe thunderstorm was located near Belleview,
moving north at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Pleasant Hill, Belleview, Nebo, Pearl, Hamburg, Annada, Mozier and
Beecreek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3951 9061 3922 9064 3922 9085 3950 9093
TIME...MOT...LOC 1904Z 176DEG 19KT 3927 9074
HAIL...1.00IN
WIND...60MPH
$$
Britt2 follow-up statements
206
WWUS53 KLSX 221917
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
217 PM CDT Mon Jun 22 2020
MOC163-221927-
/O.CAN.KLSX.SV.W.0080.000000T0000Z-200622T1930Z/
Pike MO-
217 PM CDT Mon Jun 22 2020
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PIKE COUNTY IN
NORTHEASTERN MISSOURI IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern and west central Illinois.
LAT...LON 3951 9061 3930 9065 3931 9080 3950 9093
TIME...MOT...LOC 1917Z 173DEG 24KT 3936 9075
$$
ILC013-149-221930-
/O.CON.KLSX.SV.W.0080.000000T0000Z-200622T1930Z/
Calhoun IL-Pike IL-
217 PM CDT Mon Jun 22 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR NORTH CENTRAL CALHOUN COUNTY IN SOUTHWESTERN ILLINOIS AND
SOUTHEASTERN PIKE COUNTIES IN WEST CENTRAL ILLINOIS...
At 217 PM CDT, a severe thunderstorm was located over Belleview,
moving north at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Pleasant Hill, Belleview, Nebo, Pearl and Beecreek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3951 9061 3930 9065 3931 9080 3950 9093
TIME...MOT...LOC 1917Z 173DEG 24KT 3936 9075
HAIL...1.00IN
WIND...60MPH
$$
Britt474
WWUS53 KLSX 221923
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
223 PM CDT Mon Jun 22 2020
ILC013-149-221932-
/O.EXP.KLSX.SV.W.0080.000000T0000Z-200622T1930Z/
Calhoun IL-Pike IL-
223 PM CDT Mon Jun 22 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CALHOUN COUNTY
IN SOUTHWESTERN ILLINOIS AND SOUTHEASTERN PIKE COUNTIES IN WEST
CENTRAL ILLINOIS WILL EXPIRE AT 230 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern and west central Illinois.
LAT...LON 3951 9061 3930 9065 3931 9080 3950 9093
TIME...MOT...LOC 1922Z 176DEG 19KT 3937 9075
$$
BrittWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 12:38 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 22, 12:38 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1238 PM CDT Mon Jun 22 2020 .SHORT TERM... (Through Late Tonight) Issued at 344 AM CDT Mon Jun 22 2020 Three MCSs have formed across the central CONUS overnight, across Iowa and Wisconsin, Oklahoma, and Arkansas. An additional area of convection has formed over northwest Missouri where the nose of a weak LLJ has focused thunderstorms along the elevated cold front. This convection has migrated into northeast Missouri and far west- central Illinois over the course of the early morning and joined up with the remains of the MCS over Iowa and Wisconsin. These storms will continue moving through the northern CWA through the morning and new cell development will decrease through the morning as the LLJ decays. A second round of showers and thunderstorms will come from the MCV currently in southeast Kansas. The operational models and CAMS are in good agreement that the MCV will swing eastward into southeastern Missouri and southern Illinois midday through afternoon, producing numerous showers and thunderstorms. The third feature of interest today will be the southeastward progression of the stationary front currently stretched from northern Wisconsin through northern Iowa into central Nebraska. A robust mid-level shortwave should help shunt the surface front southeastward as a cold front through the day, reaching the KUIN- KCOU-KSGF area by mid afternoon. Showers and thunderstorms will form along the cold front. Operational and ensemble data indicate anywhere from 2000-3000 J/kg of MUCAPE across the region during the afternoon and early evening. A few thunderstorms may become strong to severe, particularly in areas not previously worked over by earlier convection where instability may not be able to sufficiently recover in time. Instability will gradually decrease with the onset of evening, reducing the severity of the thunderstorms along the cold front, which should be draped through southeast Missouri and southern Illinois by late evening Monday and exit the area overnight. With multiple rounds of precipitation expected across the region today, temperatures will similar to Sunday with highs in the 80s. Where convection forms later in the day, temperatures may be able to warm into the upper 80s. MRM .LONG TERM... (Tuesday through Sunday) Issued at 344 AM CDT Mon Jun 22 2020 In the wake of the cold front the area will be in northwest flow at the surface and aloft as the axis of the mid-level low over south central Canada shifts eastward out of the area. This northwest flow will bring a brief period of largely dry weather Tuesday through Thursday. Another benefit of the northwest flow will be slightly cooler temperatures across the area Tuesday and Wednesday with highs in the upper 70s to low 80s, between 2 and 8 degrees below normal. The NBM members show a narrow spread of 3-5 degrees in solutions during this period, giving confidence that Tuesday and Wednesday may be the most pleasant days of the period. By Thursday the mid-level low will have shifted east over the Great Lakes region and New England and the western side of a low-level ridge will be moving through the mid-Mississippi River Valley. Behind the mid-level low, operational guidance indicates a weak ridge could move across the central CONUS over the weekend with multiple disturbances moving through the flow, returning the chance for showers and thunderstorms to the mid-Mississippi River Valley. The return to southwest low-level flow will moderate temperatures on Thursday, bringing the region back to near or above normal temperatures by Friday with highs in the upper 80s to low 90s. This pattern shift is indicated by the NBM members and CIPS Analogs from St. Louis University. MRM && .AVIATION... (For the 18z TAFs through 18z Tuesday Afternoon) Issued at 1228 PM CDT Mon Jun 22 2020 Thunderstorm coverage is expected to increase over the next few hours, peaking between 2100 and 0000 UTC. Maintained a TEMPO group in at KUIN and the metro terminals as these airports have a better chance at seeing storms. Heavy downpours reducing visibility, gusty winds, and small hail are threats for any storm directly impacting an airport through early this evening. The threat for storms should end late this evening behind a cold front. Expect dry weather with VFR conditions with northwest winds around 10 knots. SPECIFICS FOR KSTL: Thunderstorms are expected to develop this afternoon in and around the terminal, with the best chances roughly between 2000 and 0100 UTC. Still looks likely that at least a storm directly impacts the terminal so maintained a TEMPO group. Any storm that does hit KSTL will be capable of heavy downpours with reduced visibility, gusty winds, and small hail. The threat for storms should subside by late this evening behind a cold frontal passage. Dry/VFR conditions are favored thereafter along with a northwest wind around 10 knots. Gosselin && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 22, 5:07 AM CDT, 8 hours 57 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Saint Louis MO 507 AM CDT Mon Jun 22 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-230900- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 507 AM CDT Mon Jun 22 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Thunderstorms are possible across portions of southeast Missouri and southern Illinois mid-day through the afternoon. Another round of thunderstorms is possible across the area this afternoon through the evening along a southeastward moving cold front. A few thunderstorms along the cold front could become severe, with damaging winds and large hail as the main threats. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a chance for thunderstorms across parts of the area Thursday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this afternoon and this evening. MRM
In the hours before
Local storm report, Jun 22, 10:30 AM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
1030 AM CDT MON JUN 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 PM HEAVY RAIN 1 NW MURPHY 38.51N 90.50W
06/21/2020 M3.86 INCH ST. LOUIS MO PUBLIC
0545 PM HAIL MASCOUTAH 38.51N 89.81W
06/21/2020 E0.25 INCH ST. CLAIR IL PUBLIC
REPORT FROM SOCIAL MEDIA.
0149 PM HAIL 2 W BETHALTO 38.92N 90.09W
06/21/2020 U0.75 INCH MADISON IL PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
0255 PM FLOOD 1 NNE DORCHESTER 39.09N 89.89W
06/21/2020 MACOUPIN IL TRAINED SPOTTER
2-3 INCHES OF WATER FLOODING OVER NORTH
DORCHESTER ROAD 1 MILE NORTH OF TOWN FROM
FARM FIELDS.
0148 PM HAIL 3 WNW GILLESPIE 39.15N 89.87W
06/21/2020 E1.75 INCH MACOUPIN IL TRAINED SPOTTER
TRAINED SPOTTER AT LAKE GILLESPIE REPORTED
HAIL FROM DIME TO NICKEL SIZE WITH A FEW AS
BIG AS GOLFBALLS.
0520 PM HEAVY RAIN 1 W QUINCY 39.93N 91.41W
06/21/2020 M4.50 INCH ADAMS IL BROADCAST MEDIA
AT WGEM-TV DOWNTOWN.
0425 PM FLASH FLOOD 1 NW QUINCY 39.94N 91.40W
06/21/2020 ADAMS IL BROADCAST MEDIA
INTERSECTION OF 7TH AND CHERRY IN QUINCY IS
FLOODED WITH FLOWING WATER. INTERSECTION OF
19TH AND VERMONT HAS WATER UP TO THE TOP OF
SMALLER CAR TIRES.
0338 PM FLASH FLOOD 1 NW QUINCY 39.94N 91.40W
06/21/2020 ADAMS IL BROADCAST MEDIA
TWO CARS STUCK IN FLOOD WATER AT 8TH AND
CHESTNUT STREET. DEPTH OF WATER IS UNKNOWN.
0334 PM HEAVY RAIN 1 SW QUINCY 39.93N 91.40W
06/21/2020 M2.65 INCH ADAMS IL PUBLIC
WITHIN LAST 2 HOURS.
0326 PM TSTM WND GST QUINCY 39.93N 91.39W
06/21/2020 E60 MPH ADAMS IL TRAINED SPOTTER
0312 PM HAIL 1 W QUINCY 39.93N 91.40W
06/21/2020 M1.00 INCH ADAMS IL TRAINED SPOTTER
AT 8TH AND HAMPSHIRE STREET.
0307 PM FLOOD 1 W QUINCY 39.93N 91.40W
06/21/2020 ADAMS IL TRAINED SPOTTER
LOCALIZED FLOODING ON LOCAL ROADS ABOUT 7 TO
8 INCHES DEEP.
0304 PM HAIL 1 W QUINCY 39.93N 91.40W
06/21/2020 E0.25 INCH ADAMS IL TRAINED SPOTTER
0304 PM TSTM WND GST 1 W QUINCY 39.93N 91.40W
06/21/2020 M65 MPH ADAMS IL TRAINED SPOTTER
0300 PM FLOOD 1 W QUINCY 39.93N 91.41W
06/21/2020 ADAMS IL BROADCAST MEDIA
3-4 INCHES OF WATER COVERING INTERSECTIONS
IN QUINCY.
&&The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 2:15 PM CDT | Flash Flood Warning | LSX | Calhoun, Pike | 6 hr |
| Jun 22, 4:26 PM CDT | Flash Flood Warning | LSX | Macoupin, Montgomery | 6 hr |
| Jun 22, 5:18 PM CDT | Flash Flood Warning | LSX | Saint Charles, Warren | 4 hr |
| Jun 22, 6:51 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Warren | 39 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2020Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.